MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH OP-TELESCOPE, 30, 4 MM CHANNEL; RIGID SCOPE

OLYMPUS WINTER & IBE GMBH OP-TELESCOPE, 30, 4 MM CHANNEL; RIGID SCOPE
Model Number WA33036A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 06/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The cause of the reported event cannot be determined.If additional information becomes available at a later time, this report will be supplemented.This event has been reported by the importer on mdr# (b)(4).
 
Event or Problem Description
The manufacturer received literature titled "interventional radiology-operated cholecystoscopy for the management of symptomatic cholelithiasis: approach, technical success, safety, and clinical outcomes".The objective of the study was to report the technique, complications, and clinical outcomes of interventional radiology¿operated cholecystoscopy with stone removal for the management of symptomatic cholelithiasis.Ten (77%) men and three (23%) women (mean age, 65 years) with symptomatic cholelithiasis underwent cholecystostomy followed by interventional radiology¿operated cholecystoscopy with stone removal.Major comorbidities precluding cholecystectomy included prior cardiac, pulmonary, or abdominal surgery; cirrhosis; sepsis with hyponatremia; seizure disorder; developmental delay; and cholecystoduodenal fistula.Cholecystostomy access, time between cholecystostomy and cholecystoscopy, endoscopic and fragmentation devices used, technical success, procedure time, fluoroscopy time, complications, length of hospital stay, time between cholecystoscopy and cholecystostomy removal, follow-up, and acute cholecystitis recurrence were recorded.The study concluded that interventional radiology¿operated cholecystoscopy may serve as an effective method for percutaneous gallstone removal in patients with multiple comorbidities precluding cholecystectomy.One patient developed acute pancreatitis four days after the procedure.The pancreatitis was managed medically but was complicated by an exacerbation of congestive heart failure.The patient was hospitalized for 32 days.Although requested, additional information could not be provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide the legal manufacturer¿s investigation summary regarding this report.The complaint device was not returned to olympus for physical evaluation.No malfunction of the complaint device has been reported.It was not possible to perform a dhr review with a missing serial number.Instead, the manufacturing and quality control review was performed for the last 24 months of production and showed no non-conformities or deviations regarding the described issue.Based on the information provided, this complication, which occurred post-procedure, occurred as a result of the patient¿s condition prior to the procedure and could not be attributed to the procedure itself.

Brand Name
OP-TELESCOPE, 30, 4 MM CHANNEL
Common Device Name
RIGID SCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key10390795
Report Number9610773-2020-00186
Device Sequence Number2814190
Product Code FGA
UDI-Device Identifier04042761051866
UDI-Public04042761051866
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K853486
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA33036A
Device Catalogue NumberWA33036A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;